MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Codes Break (1069); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that it was planned to use the react-68 aspiration catheter during a mechanical thrombectomy procedure.  however, after opening the react-68 package, the catheter was found to be broken so it could not be used.It was replaced for the procedure. it was noted that the react catheter and all accessory devices were prepared and catheter flushed administered per the instructions for use (ifu).  as the issue was observed prior to use, it is considered that there was no patient involved.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the catheter damage/break was observed when opening the package during surgery.The cause of the catheter break was not determined.The catheter was previously reported to be broken.It was clarified that the catheter was kinked.There was no damage or evidence of tampering to device packaging.The damage was noticed upon opening the package.No preparation was performed prior to the damage being seen.The broken react catheter was not used during the procedure/in the patient's body.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the react 68 catheter was returned for analysis within a shipping box, a plastic bio-pouch, and an open react-68 inner pouch (b616616).¿ damage location details: no damage was found with the react 68 catheter hub.The react 68 catheter body was found broken at ~68.0cm from the proximal end of the catheter hub.The react 68 catheter distal tip was found to be in good condition.No other damage was found with the react 68 catheter.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink¿ report could not be confirmed.However, the customer¿s report of ¿catheter separation/break¿ was confirmed.The returned react 68 catheter was found broken; however, no catheter kinks were found.Damage can occur due to an impact from an unknown source prior to being opened, damage during storage, use-related, or manufacturing-related (e.G., operator handling damage, missed inspection).However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21753408
Report Number2029214-2025-00852
Device Sequence Number9701016
Product Code DQY
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB616616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/13/2025
05/21/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/02/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale